Advertisement

Application of the Riemann–Hilbert method to the vector modified Korteweg-de Vries equation

  • Xiu-Bin WangEmail author
  • Bo Han
Original paper
  • 36 Downloads

Abstract

Under investigation in this paper is the inverse scattering transform of the vector modified Korteweg-de Vries (vmKdV) equation, which can be reduced to several integrable systems. For the direct scattering problem, the spectral analysis is performed for the equation, from which a Riemann–Hilbert problem is well constructed. For the inverse scattering problem, the Riemann–Hilbert problem corresponding to the reflection-less case is solved. Furthermore, as applications, three types of multi-soliton solutions are found. Finally, some figures are presented to discuss the soliton behaviors of the vmKdV equation.

Keywords

Inverse scattering transform Riemann–Hilbert problem Multi-soliton solutions 

Notes

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.

References

  1. 1.
    Wazwaz, A.M., El-Tantawy, S.A.: A new integrable (3+1)-dimensional KdV-like model with its multiple-soliton solutions. Nonlinear Dyn. 83, 1529–1534 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Wazwaz, A.M., El-Tantawy, S.A.: A new (3+1)-dimensional generalized Kadomtsev–Petviashvili equation. Nonlinear Dyn. 84, 1107–1112 (2016)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Wazwaz, A.M.: Two new integrable fourth-order nonlinear equations: multiple soliton solutions and multiple complex soliton solutions. Nonlinear Dyn. 94, 2655–2663 (2018)CrossRefGoogle Scholar
  4. 4.
    Zhang, H.Q., Ma, W.X.: Lump solutions to the (2+1)-dimensional Sawada–Kotera equation. Nonlinear Dyn. 87, 2305–2310 (2017)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Guo, D., Tian, S.F., Zhang, T.T., Li, J.: Modulation instability analysis and soliton solutions of an integrable coupled nonlinear Schrödinger system. Nonlinear Dyn. 94, 2749–2761 (2018)CrossRefGoogle Scholar
  6. 6.
    Xie, X.Y., Tian, B., Chai, J., Wu, X.Y., Jiang, Y.: Dark soliton collisions for a fourth-order variable-coefficient nonlinear Schrödinger equation in an inhomogeneous Heisenberg ferromagnetic spin chain or alpha helical protein. Nonlinear Dyn. 86, 131–135 (2016)CrossRefGoogle Scholar
  7. 7.
    Dai, C.Q., Wang, Y., Liu, J.: Spatiotemporal Hermite-Gaussian solitons of a (3+1)-dimensional partially nonlocal nonlinear Schrödinger equation. Nonlinear Dyn. 84, 1157–1161 (2016)zbMATHCrossRefGoogle Scholar
  8. 8.
    Liu, Y., Li, B., An, H.L.: General high-order breathers, lumps in the (2+1)-dimensional Boussinesq equation. Nonlinear Dyn. 92, 2061–2076 (2018)CrossRefGoogle Scholar
  9. 9.
    Lan, Z.Z., Su, J.J.: Solitary and rogue waves with controllable backgrounds for the non-autonomous generalized AB system. Nonlinear Dyn. 96, 2535–2546 (2019)CrossRefGoogle Scholar
  10. 10.
    Yang, B., Chen, Y.: Dynamics of high-order solitons in the nonlocal nonlinear Schrödinger equations. Nonlinear Dyn. 94, 489–502 (2018)zbMATHCrossRefGoogle Scholar
  11. 11.
    Zhao, Z., Han, B.: The Riemann–Bäcklund method to a quasiperiodic wave solvable generalized variable coefficient (2+1)-dimensional KdV equation. Nonlinear Dyn. 87, 2661–2676 (2017)zbMATHCrossRefGoogle Scholar
  12. 12.
    Zhao, Z., Han, B.: Residual symmetry, Bäcklund transformation and CRE solvability of a (2+1)-dimensional nonlinear system. Nonlinear Dyn. 94, 461–474 (2018)zbMATHCrossRefGoogle Scholar
  13. 13.
    Wazwaz, A.M., Kaur, L.: Optical solitons for nonlinear Schrödinger (NLS) equation in normal dispersive regimes. Optik 184, 428–435 (2019)CrossRefGoogle Scholar
  14. 14.
    Kaur, L., Wazwaz, A.M.: Lump, breather and solitary wave solutions to new reduced form of the generalized BKP equation. Int. J. Numer. Meth. Heat Fluid Flow 29(2), 569–579 (2019)CrossRefGoogle Scholar
  15. 15.
    Kaur, L., Wazwaz, A.M.: Bright-dark optical solitons for Schrödinger-Hirota equation with variable coefficients. Optik 179, 479–484 (2019)CrossRefGoogle Scholar
  16. 16.
    Wazwaz, A.M., Kaur, L.: Complex simplified Hirota’s forms and Lie symmetry analysis for multiple real and complex soliton solutions of the modified KdV-Sine-Gordon equation. Nonlinear Dyn. 95(3), 2209–221 (2019)CrossRefGoogle Scholar
  17. 17.
    Wang, X.B., Han, B.: The three-component coupled nonlinear Schrödinger equation: Rogue waves on a multi-soliton background and dynamics. Europhys. Lett. 126, 15001 (2019)CrossRefGoogle Scholar
  18. 18.
    Wang, X.B., Han, B.: Novel rogue waves and dynamics in the integrable pair-transition-coupled nonlinear Schrödinger equation. Appl. Math. Lett. 99, 105987 (2020)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Peng, W.Q., Tian, S.F., Zou, L., Zhang, T.T.: Characteristics of the solitary waves and lump waves with interaction phenomena in a (2+1)-dimensional generalized Caudrey–Dodd–Gibbon–Kotera–Sawada equation. Nonlinear Dyn. 93, 1841–1851 (2018)zbMATHCrossRefGoogle Scholar
  20. 20.
    Ablowitz, M.J., Segur, H.: Solitons and the Inverse Scattering Transform. SIAM, Philadelphia (1981)zbMATHCrossRefGoogle Scholar
  21. 21.
    Zakharov, V.E., Manakov, S.V., Novikov, S.P., Pitaevskii, L.P.: The Theory of Solitons: The Inverse Scattering Method. Consultants Bureau, New York (1984)zbMATHGoogle Scholar
  22. 22.
    Yang, J.K.: Nonlinear Waves in Integrable and Nonintegrable Systems. SIAM, Philadelphia (2010)zbMATHCrossRefGoogle Scholar
  23. 23.
    Wang, D.S., Zhang, D.J., Yang, J.: Integrable properties of the general coupled nonlinear Schrodinger equations. J. Math. Phys. 51, 023510 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Wang, D.S., Yin, S., Tian, Y., Liu, Y.: Integrability and bright soliton solutions to the coupled nonlinear Schrödinger equation with higher-order effects. Appl. Math. Comput. 229, 296–309 (2014)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Ma, W.X.: Riemann-Hilbert problems and \(N\)-soliton solutions for a coupled mKdV system. J. Geom. Phys. 132, 45–54 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Ma, W.X.: Application of the Riemann–Hilbert approach to the multicomponent AKNS integrable hierarchies. Nonlinear Anal. RWA. 47, 1–17 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Ma, W.X.: Riemann–Hilbert problems of a six-component mKdV system and its soliton solutions act. Math. Sci. 39, 509–523 (2019)Google Scholar
  28. 28.
    Wang, X.B., Han, B.: Riemann-Hilbert problem and multi-soliton solutions of the integrable spin-1 gross-Pitaevskii equations. Z. Naturforsch. A 74(2), 139–145 (2019)CrossRefGoogle Scholar
  29. 29.
    Wang, X.B., Han, B.: The pair-transition-coupled nonlinear Schrödinger equation: The Riemann–Hilbert problem and N-soliton solutions. Eur. Phys. J. Plus 134, 78 (2019)CrossRefGoogle Scholar
  30. 30.
    Kaup, D., Yang, J.: The inverse scattering transform and squared eigenfunctions for a degenerate \(3\times 3\) operator. Inverse Probl. 25, 105010–105021 (2009)zbMATHCrossRefGoogle Scholar
  31. 31.
    Guo, B., Ling, L.: Riemann-Hilbert approach and \(N\)-soliton formula for coupled derivative Schrödinger equation. J. Math. Phys. 53, 133–3966 (2012)zbMATHGoogle Scholar
  32. 32.
    Zhang, Y.S., Cheng, Y., He, J.S.: Riemann–Hilbert method and \(N\)-soliton for two-component Gerdjikov–Ivanov equation. J. Nonlinear Math. Phys. 24(2), 210–223 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Geng, X.G., Wu, J.P.: Riemann–Hilbert approach and N-soliton solutions for a generalized Sasa–Satsuma equation. Wave Motion 60, 62–72 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Tian, S.F.: Initial-boundary value problems for the general coupled nonlinear Schrödinger equation on the interval via the Fokas method. J. Differ. Equ. 262, 506–558 (2017)zbMATHCrossRefGoogle Scholar
  35. 35.
    Tian, S.F.: Initial-boundary value problems of the coupled modified Korteweg-de Vries equation on the half-line via the Fokas method. J. Phys. A: Math. Theor. 50, 395204 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  36. 36.
    Tian, S.F.: The mixed coupled nonlinear Schrödinger equation on the half-line via the Fokas method. Proc. R. Soc. Lond. A 472, 20160588 (2016)zbMATHCrossRefGoogle Scholar
  37. 37.
    Fokas, A.S., Lenells, J.: The unified method: I Nonlinearizable problems on the half-line. J. Phys. A 45, 195201 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  38. 38.
    Tian, S.F., Zhang, T.T.: Long-time asymptotic behavior for the Gerdjikov–Ivanov type of derivative nonlinear Schrödinger equation with time-periodic boundary condition. Proc. Am. Math. Soc. 146, 1713–1729 (2018)zbMATHCrossRefGoogle Scholar
  39. 39.
    Wang, D.S., Wang, X.L.: Long-time asymptotics and the bright N-soliton solutions of the Kundu–Eckhaus equation via the Riemann–Hilbert approach. Nonlinear Anal. RWA 41, 334–361 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  40. 40.
    Xu, J., Fan, E.G.: The unified transform method for the Sasa–Satsuma equation on the half-line. Proc. R. Soc. A 469, 20130068 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  41. 41.
    Xu, J., Fan, E.G.: Long-time asymptotics for the Fokas–Lenells equation with decaying initial value problem: without solitons. J. Differ. Equ. 259, 1098–1148 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  42. 42.
    Lenells, J.: Initial-boundary value problems for integrable evolution equations with \(3 \times 3\) Lax pairs. Phys. D 241, 857–875 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  43. 43.
    Liu, H., Geng, X.G.: Initial-boundary problems for the vector modified Korteweg-de Vries equation via Fokas unified transform method. J. Math. Anal. Appl. 440, 578–596 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  44. 44.
    Matveev, V.B., Salle, M.A.: Darboux Transformation and Solitons. Springer, Berlin (1991)zbMATHCrossRefGoogle Scholar
  45. 45.
    Hirota, R.: Direct Methods in Soliton Theory. Springer, Berlin (2004)zbMATHCrossRefGoogle Scholar
  46. 46.
    Wazwaz, A.M., El-Tantawy, S.A.: Solving the (3+1)-dimensional KP-Boussinesq and BKP-Boussinesq equations by the simplified Hirota’s method. Nonlinear Dyn. 88, 3017–3021 (2017)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Lenells, L.: Dressing for a novel integrable generalization of the nonlinear Schrödinger equation. J. Nonliner Sci. 20, 709–722 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  48. 48.
    Zhang, H.Q., Tian, B., Xu, T., Li, H., Zhang, C., Zhang, H.: Lax pair and Darboux transformation for multi-component modified Korteweg-de Vries equations. J. Phys. A: Math. Theor. 41, 355210 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  49. 49.
    Hirota, R.: Exact solution of the modified korteweg-de vries equation for multiple collisions of solitons. J. Phys. Soc. Jpn. 33, 1456–1458 (1972)CrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Department of MathematicsHarbin Institute of TechnologyHarbinPeople’s Republic of China

Personalised recommendations